Alert archive / Alabama / Red Flag Warnings in 2022
Red Flag Warning 2, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Sep 27, 2022, 2:12 PM CDT for 38 counties in Alabama. It took effect at Sep 28, 2022, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2022, 2:12 PM CDT (19:12 UTC)
- In effect from
- Sep 28, 2022, 11:00 AM CDT
- Expired
- Sep 28, 2022, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Birmingham, AL
All 38 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL
The radar
The Birmingham radar (KBMX), 25 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.2 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2525 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -112 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
813 WWUS84 KBMX 271912 RFWBMX URGENT - FIRE WEATHER MESSAGE National Weather Service Birmingham AL 212 PM CDT Tue Sep 27 2022 ...DRY AND BREEZY CONDITIONS ARE EXPECTED TODAY AND WEDNESDAY... ALZ019-021>050-280200- /O.UPG.KBMX.FW.A.0001.220928T1600Z-220929T0000Z/ /O.NEW.KBMX.FW.W.0002.220928T1600Z-220929T0000Z/ /O.NEW.KBMX.FW.W.0001.220927T1912Z-220928T0000Z/ Calhoun-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- 212 PM CDT Tue Sep 27 2022 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR MUCH OF CENTRAL ALABAMA... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT WEDNESDAY FOR ALL OF CENTRAL ALABAMA... The National Weather Service in Birmingham has issued a Red Flag Warning for much of Central Alabama, which is in effect until 7 PM CDT this evening. A Red Flag Warning has also been issued from 11 AM to 7 PM CDT Wednesday. The Fire Weather Watch is no longer in effect. * WINDS...North 5 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...The combination of a dry air mass and windy conditions will result in critical fire weather conditions. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ ALZ011>013-015-017-018-020-280200- /O.UPG.KBMX.FW.A.0001.220928T1600Z-220929T0000Z/ /O.NEW.KBMX.FW.W.0002.220928T1600Z-220929T0000Z/ Marion-Lamar-Fayette-Walker-Blount-Etowah-Cherokee- 212 PM CDT Tue Sep 27 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT WEDNESDAY FOR ALL OF CENTRAL ALABAMA... The National Weather Service in Birmingham has issued a Red Flag Warning for all of Central Alabama, which is in effect from 11 AM to 7 PM CDT Wednesday. The Fire Weather Watch is no longer in effect. * WINDS...North 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...The combination of a dry air mass and windy conditions will result in critical fire weather conditions. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
874 WWUS84 KBMX 280035 RFWBMX URGENT - FIRE WEATHER MESSAGE National Weather Service Birmingham AL 735 PM CDT Tue Sep 27 2022 ...DRY AND BREEZY CONDITIONS ARE EXPECTED WEDNESDAY... ALZ011>013-015-017>050-281300- /O.CON.KBMX.FW.W.0002.220928T1600Z-220929T0000Z/ Marion-Lamar-Fayette-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa- Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- 735 PM CDT Tue Sep 27 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT WEDNESDAY FOR ALL OF CENTRAL ALABAMA... * WINDS...North 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 20 percent. * IMPACTS...The combination of a dry air mass and windy conditions will result in critical fire weather conditions. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
100 WWUS84 KBMX 280928 RFWBMX URGENT - FIRE WEATHER MESSAGE National Weather Service Birmingham AL 428 AM CDT Wed Sep 28 2022 ...DRY AND BREEZY CONDITIONS EXPECTED TODAY... ALZ011>013-015-017>050-281700- /O.CON.KBMX.FW.W.0002.220928T1600Z-220929T0000Z/ Marion-Lamar-Fayette-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa- Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- 428 AM CDT Wed Sep 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR ALL OF CENTRAL ALABAMA... * WINDS...North 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 20 to 25 percent. * IMPACTS...The combination of a dry air mass and breezy conditions will result in critical fire weather conditions. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds and low relative humidity can contribute to extreme fire behavior. && $$
453 WWUS84 KBMX 281606 RFWBMX URGENT - FIRE WEATHER MESSAGE National Weather Service Birmingham AL 1106 AM CDT Wed Sep 28 2022 ...DRY AND BREEZY CONDITIONS EXPECTED TODAY... ALZ011>013-015-017>050-290000- /O.CON.KBMX.FW.W.0002.000000T0000Z-220929T0000Z/ Marion-Lamar-Fayette-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa- Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- 1106 AM CDT Wed Sep 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR ALL OF CENTRAL ALABAMA... * WINDS...North 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...The combination of a dry air mass and breezy conditions will result in critical fire weather conditions. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds and low relative humidity can contribute to extreme fire behavior. && $$
056 WWUS84 KBMX 281918 RFWBMX URGENT - FIRE WEATHER MESSAGE National Weather Service Birmingham AL 218 PM CDT Wed Sep 28 2022 ...DRY AND BREEZY CONDITIONS EXPECTED TODAY AND TOMORROW... ALZ032>036-039>044-290030- /O.NEW.KBMX.FW.A.0002.220929T1700Z-220930T0000Z/ /O.CON.KBMX.FW.W.0002.000000T0000Z-220929T0000Z/ Hale-Perry-Bibb-Chilton-Coosa-Marengo-Dallas-Autauga-Lowndes- Elmore-Montgomery- 218 PM CDT Wed Sep 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR FOR ALL OF CENTRAL ALABAMA... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR SOUTH CENTRAL PORTIONS OF CENTRAL ALABAMA... * WINDS...Northeast 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 16 percent today. As low as 22 percent on Thursday. * IMPACTS...The combination of a dry air mass and windy conditions will result in critical fire weather conditions. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ ALZ011>013-015-017>031-037-038-045>050-290000- /O.CON.KBMX.FW.W.0002.000000T0000Z-220929T0000Z/ Marion-Lamar-Fayette-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Tallapoosa-Chambers-Macon-Bullock-Lee- Russell-Pike-Barbour- 218 PM CDT Wed Sep 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR ALL OF CENTRAL ALABAMA... * WINDS...North 10 to 15 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 16 percent. * IMPACTS...The combination of a dry air mass and breezy conditions will result in critical fire weather conditions. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds and low relative humidity can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Sep 27, 12:36 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Sep 27, 12:36 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1236 PM CDT Tue Sep 27 2022 ...New SHORT TERM, LONG TERM, AVIATION... .SHORT TERM... (This evening through Wednesday) Issued at 1235 PM CDT TUE SEP 27 2022 An upper level trough will be moving west to east across the Great Lakes area through the short term, with Hurricane Ian approaching the FL peninsula from the south. Low and mid level flow will prevail from the north and northeast...advecting cooler and drier air into the area. A mid level jet will move through the state overnight and Wednesday...lingering because of Hurricane Ian's slow movement. Because of the dry air...breezy winds...and lack of rain the past couple of days...conditions will be favorable for wildfires. Winds are just below criteria for today...so will leave off mention of a Red Flag Warning...but with higher winds Wednesday afternoon...will leave mention of the Watch and update to a warning as needed. High temperatures today will be in the mid 70s to low 80s. Low temperatures tonight will be in the upper 40s and lower 50s. High temperatures on Wednesday will be in the mid to upper 70s. 24 && .LONG TERM... Issued at 1235 PM CDT TUE SEP 27 2022 Another clear and cool night will be in store for the area Wednesday night. Low temps may be moderated slightly due to an increased pressure gradient between a high positioned across the Ohio Valley and Hurricane Ian forecast to make landfall across west central Florida. Breezy and sunny conditions are anticipated on Thursday as low level dry air will continued to be funneled southward. This will result in a nice warmup well into the 70s to near 80. Model uncertainties begin to creep in on Friday with some of the newer guidance showing a more easterly track for Ian/remnants of Ian. This slower and more easterly track would result in a potentially dry Friday for much of our area especially west of Interstate 65. In fact, there will likely be a very tight precipitation gradient across the CWA on Friday night (as precipitation tends to contract near a warm core center at night). On Saturday as the remnant low begins to transition to more extratropical and gets absorbed into a mid latitude system the rain shield should expand westward. The question is how far west given the very dry air in place across the region. 12z guidance trends are not as aggressive but will maintain continuity for now. Some showers/rainfall may linger into Saturday night and potentially into Sunday depending on the positioning of the upper low. Upper level flow remains cyclonic through early next week so although the forecast is dry for now (Mon-Tue) I would caveat that with some uncertainties and PoPs may need to be added with later updates.15 && .AVIATION... (18Z TAFS) Issued at 1235 PM CDT TUE SEP 27 2022 Northerly flow will prevail through the TAF period...with a mid level jet keeping gusting winds today and Wednesday and breezy winds overnight tonight. VFR conditions are expected through Wednesday. 24 && .FIRE WEATHER... Low RH values are expected across most of Central Alabama this afternoon with 20ft winds increasing to 10-14mph through the afternoon. These winds are just shy of red flag criteria, but it's likely that winds will gust periodically into critical values this afternoon. As we go into Wednesday, 20ft winds increase to around 15 mph for several hours during the afternoon as min RHs drop into the low to mid 20% range. Fire Weather Watch remains in effect for all Central Alabama fire zones on Wednesday. Breezy conditions will continue across the southeast counties Thursday through Saturday, but relative humidity values will increase as a southeast flow develops with outer rain bands from Ian moving into the area. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 47 74 46 76 / 0 0 0 0 Anniston 50 74 48 76 / 0 0 0 0 Birmingham 52 74 51 77 / 0 0 0 0 Tuscaloosa 53 76 52 77 / 0 0 0 0 Calera 53 74 51 76 / 0 0 0 0 Auburn 54 75 55 74 / 0 0 0 0 Montgomery 54 78 54 79 / 0 0 0 0 Troy 54 78 56 77 / 0 0 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday morning through Wednesday evening for the following counties: Autauga-Barbour-Bibb-Blount- Bullock-Calhoun-Chambers-Cherokee-Chilton-Clay-Cleburne-Coosa- Dallas-Elmore-Etowah-Fayette-Greene-Hale-Jefferson-Lamar-Lee- Lowndes-Macon-Marengo-Marion-Montgomery-Perry-Pickens-Pike- Randolph-Russell-Shelby-St. Clair-Sumter-Talladega-Tallapoosa- Tuscaloosa-Walker. && SHORT TERM...24 LONG TERM....15 AVIATION...24
Hazardous weather outlook, Sep 27, 3:48 AM CDT, 10 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 348 AM CDT Tue Sep 27 2022 ALZ011>015-017>050-281200- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 348 AM CDT Tue Sep 27 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. A combination of low relative humidity values and breezy winds may result in increased fire danger this afternoon. Extreme caution should be taken if doing in outdoor burning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A combination of low relative humidity values and breezy winds may result in increased fire danger on Wednesday. Extreme caution should be taken if doing in outdoor burning. Hurricane Ian is forecast to make landfall along the northeastern Gulf Coast Thursday night. Impacts to Central Alabama will be dependent on the exact track of the system. At this time, there is the potential for sustained winds at or just above 20 mph and wind gusts at or just above 35 mph mainly in southeastern portions of Central Alabama. There is also the potential for localized flooding in far eastern portions of Central Alabama. The main timeframe for any potential impacts will be Thursday night and Friday. Stay tuned for the latest forecast updates. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed Thursday night and Friday.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 2:12 PM CDT | Red Flag Warning | BMX | Autauga, Barbour, Bibb, Bullock, Calhoun, Chambers and 25 more | 5 hr |
Nearby
Red Flag Warnings in Alabama, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.